MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BREAST TISSUE MARKER
Model Number UCTW17
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided.The device has not been returned for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast tissue marker deployment procedure, the marker allegedly caused arterial bleeding in the patient.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the sample was not returned.No photos or images were provided for review.Therefore, the investigation is inconclusive as no evidence has been provided to confirm any alleged deficiency with the marker.The definitive root cause could not be determined based upon the available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: indications: the ultracor twirl breast tissue marker is intended for use to attach to soft breast tissue at the surgical site during an open surgical breast biopsy or percutaneous breast biopsy to radiographically mark the location of the biopsy procedure.Contraindications: patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant.The implant is made from a nickel-titanium alloy; if there is a known allergy to nickel, use of the ultracor twirl breast tissue marker is not advised.Potential complications: potential complications of breast tissue marker placement may include, but are not limited to: hematoma, hemorrhage, infection, allergic reaction, adjacent tissue injury and pain.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRACOR TWIRL MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7130441
Report Number2020394-2017-01771
Device Sequence Number977821
Product Code NEU
UDI-Device Identifier00801741109416
UDI-Public(01)00801741109416
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUCTW17
Device Catalogue NumberUCTW17
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;